Alert archive / Michigan / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 126, NWS Gaylord, MI

July 20, 2008Alpena County, Montmorency County, Michigan

NWS Gaylord, MI issued this severe thunderstorm warning at Jul 20, 2008, 6:53 PM EDT for Alpena County, Montmorency County, Michigan. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 20, 2008, 6:53 PM EDT (22:53 UTC)
Expired
Jul 20, 2008, 7:45 PM EDT
In force
52 min
Issued by
NWS Gaylord, MI
Area
Storm-based polygon

Counties Alpena County, MI, Montmorency County, MI

The radar

The NCL Michigan radar (KAPX), 68 km from the middle of the area, began a volume at 22:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Alpena, MI (KAPX), launched 12:00Z, 10.9 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Alpena, MI at 12:00Z on 2008-07-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 624 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Alpena, MI at 12:00Z on 2008-07-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
624 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
524 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KAPX 202253
SVRAPX
MIC007-119-202345-
/O.NEW.KAPX.SV.W.0126.080720T2253Z-080720T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GAYLORD MI
653 PM EDT SUN JUL 20 2008

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MONTMORENCY COUNTY IN NORTHERN LOWER MICHIGAN...
  ALPENA COUNTY IN NORTHERN LOWER MICHIGAN...

* UNTIL 745 PM EDT

* AT 650 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
  NORTHWEST OF GRASS LAKE...OR 13 MILES NORTH OF ATLANTA...MOVING
  SOUTHEAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  GRASS LAKE...
  LONG LAKE...
  ROYSTON...
  HILLMAN...
  FLETCHER POND...
  LONG RAPIDS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. ALL
THUNDERSTORMS PRODUCE DEADLY LIGHTNING. REMAIN INDOORS AWAY FROM
WINDOWS UNTIL THIS STORM HAS PASSED. IF CAUGHT OUTDOORS...STAY AWAY
FROM TALL OBJECTS AND MOVE TO A PLACE OF SHELTER.

SEVERE THUNDERSTORMS CAN AND DO OCCASIONALLY PRODUCE TORNADOES. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 4521 8368 4490 8385 4517 8419 4520 8417
TIME...MOT...LOC 2253Z 286DEG 19KT 4518 8408

$$

JPB
3 follow-up statements
000 
WWUS34 KAPX 202310
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
710 PM EDT SUN JUL 20 2008

MIC007-119-202345-
/O.CON.KAPX.SV.W.0126.000000T0000Z-080720T2345Z/
MONTMORENCY MI-ALPENA MI-
710 PM EDT SUN JUL 20 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR ALPENA AND MONTMORENCY COUNTIES...

AT 707 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR LONG LAKE...OR 12 MILES NORTHEAST OF ATLANTA...MOVING SOUTHEAST
AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ROYSTON...
  HILLMAN...
  FLETCHER POND...
  LONG RAPIDS...

SEVERE THUNDERSTORMS CAN AND DO OCCASIONALLY PRODUCE TORNADOES. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 4490 8385 4509 8409 4520 8403 4521 8368
TIME...MOT...LOC 2310Z 300DEG 15KT 4514 8400

$$

JPB
000 
WWUS34 KAPX 202326
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
726 PM EDT SUN JUL 20 2008

MIC007-119-202345-
/O.CON.KAPX.SV.W.0126.000000T0000Z-080720T2345Z/
MONTMORENCY MI-ALPENA MI-
726 PM EDT SUN JUL 20 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR ALPENA AND MONTMORENCY COUNTIES...

AT 723 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR HILLMAN...OR 10 MILES WEST OF LACHINE...MOVING SOUTHEAST
AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  HILLMAN...
  LONG RAPIDS...
  FLETCHER POND...

SEVERE THUNDERSTORMS CAN AND DO OCCASIONALLY PRODUCE TORNADOES. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 4490 8385 4502 8400 4516 8397 4517 8370
TIME...MOT...LOC 2326Z 309DEG 16KT 4509 8392

$$

JPB
000 
WWUS34 KAPX 202345
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
745 PM EDT SUN JUL 20 2008

MIC007-119-202355-
/O.EXP.KAPX.SV.W.0126.000000T0000Z-080720T2345Z/
MONTMORENCY MI-ALPENA MI-
745 PM EDT SUN JUL 20 2008

...THE SEVERE THUNDERSTORM WARNING FOR ALPENA AND MONTMORENCY
COUNTIES HAS EXPIRED...

AT 745 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE STORM WHICH PROMPTED THE SEVERE THUNDERSTORM HAD WEAKENED AND
EXITED THE AREA. THE WARNING HAS THEREFORE BEEN ALLOWED TO EXPIRE.

ADDITIONAL STRONG STORMS ARE MOVING THROUGH THE AREA. STAY TUNED TO
NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR ANY ADDITIONAL WARNINGS.

LAT...LON 4490 8385 4502 8400 4516 8397 4517 8370
TIME...MOT...LOC 2326Z 309DEG 16KT 4509 8392

$$

JPB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 3:42 PM EDT, 3 hours 11 minutes earlier.

Area forecast discussion, Jul 20, 3:42 PM EDT, 3 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
342 PM EDT SUN JUL 20 2008

.DISCUSSION...WEAK SURFACE BOUNDARY REMAINS STALLED OVER LOWER
MICHIGAN LATE THIS AFTERNOON...WITH SURFACE LOW OVER THE ERN GREAT
LAKES AND ANOTHER SURFACE LOW DEVELOPING OVER NW MINNESOTA.
DEVELOPMENT OF THE MINNESOTA LOW IS IN RESPONSE TO A CLOSED 500 MB
LOW ALONG THE SRN ONTARIO/SRN MANITOBA BORDER AND ASSOCIATED SHORT
WAVE IN THIS VCNTY. CLOSER TO HOME...SPOTTY CONVECTION CONTINUES TO
FIRE ACROSS MAINLY INTERIOR SECTIONS OF NRN LOWER MICHIGAN AS
DAYTIME INSTABILITY FINALLY GEARS UP AFTER A CLOUDY/SLOW START. SO
FAR...CONVECTION HAS BE RATHER DISORGANIZED AND WEAK...DRIVEN MAINLY
BY DIURNAL HEATING...LOW LEVEL CONVERGENCE VIA LAKE BREEZES AND
PLENTY OF LOW LEVEL MOISTURE (DWPTS IN THE MID 60S). WIND FIELDS
REMAIN RATHER WEAK AT THIS HOUR...BUT A LOOK UPSTREAM SHOWS AN
APPROACHING 55 KT 500 MB JET MAX ROUNDING THE BASE OF THE 500 MB
ROUGH AND DIGGING INTO THE UPPER MISSISSIPPI. THE PRIMARY FORECAST
ISSUE FOR TONIGHT IS HOW THE ARRIVAL OF THE UPSTREAM 500 MB LOW AND
THE ASSOCIATED COLD POOL AND SHORT WAVE WILL IMPACT CONVECTIVE
DEVELOPMENT AS WIND FIELDS STRENGTHEN WITH TIME.

TONIGHT...SPOTTY CONVECTION WILL CONTINUE TO INCREASE IN COVERAGE
DURING EARLY EVENING...DRIVEN MAINLY BY DIURNAL INSTABILITY...LOW
LEVEL CONVERGENCE AND HIGH DWPT AIR AT LOW LEVELS. CONVECTION SHOULD
INCREASE IN ORGANIZATION AND INTENSITY TOWARD MID EVENING AS UPPER
SUPPORT VIA UPPER DIVERGENCE/500 MB DPVA ARRIVES. WIND FIELDS WILL
STRENGTHEN (500 MB WINDS TO 45 KTS...850 MB WINDS TO 20 KTS) AND
BECOME NEARLY UNIDIRECTIONAL FROM THE WEST AROUND MID EVENING AS
WELL. DIURNAL INSTABILITY WILL BEGIN TO WANE BY THIS TIME...BUT
ARRIVAL OF MID LEVEL DRY AIR (MAINLY ACROSS SW PORTIONS OF OUR CWA)
WILL ENHANCED MID LEVEL INSTABILITY. SHOWALTER INDICES DROP TO NEAR
-6 C IN OUR FAR SW COUNTIES BY LATE EVENING. LATEST NAM ALSO SUGGEST
SOME 850 MB THETA E RIDGING BUILDING NORTHWARD INTO LOWER MICHIGAN
DURING THE EVENING...WITH PWATS AROUND 1.25 THRU THE NIGHT. NO
DOUBT SCT SHRA/TSRA WILL REMAIN THE RULE THRU TONIGHT WITH ALL OF
THE ABOVE FEATURES/PROCESSES AT PLAY. CERTAINLY CANNOT RULE OUT A
FEW SVR STORM GIVEN INCREASED UPPER SUPPORT AND STRENGTHENING WIND
FIELDS. HEAVY RAIN IS STILL EXPECTED WITH ANY STORMS...BUT FORWARD
MOTION OF STORMS SHOULD INCREASE...WHICH WILL HOPEFULLY KEEP MOST
LOCATIONS OUT OF PROLONGED HEAVY RAINFALL. UPPER SUPPORT SHOULD
BEGIN TO DIMINISH LATE AS UPPER TROUGH MOVES OVERHEAD AND SHIFTS
JUST EAST OF OUR CWA BY 12Z MONDAY. ANOTHER MUGGY NIGHT IS IN STORE
FOR NRN MICHIGAN...WITH OVERNIGHT LOWS A COUPLE OF DEGREES EITHER
SIDE OF 60 AND SFC DWPTS DEPRESSIONS 0-2 DEGREES. WILL KEEP AREAS OF
FOG IN THE OVERNIGHT FORECAST FOR ALL LOCATIONS.

LONG TERM (MONDAY THROUGH SUNDAY)...A SOMEWHAT MORE QUIET PERIOD
EXPECTED TO SET UP ACROSS THE REGION AS ANOMALOUSLY DEEP (FOR THE
MID SUMMER SEASON) EARLY WEEK EASTERN GREAT LAKES TROUGH SLOWLY
PIVOTS NORTHEAST...GENERALLY PLACING OUR AREA IN DEEP SUBSIDENCE
REGIME AND PUSHING APPRECIABLE BOUNDARY LAYER MOISTURE WELL SOUTH.
HOWEVER...INITIAL TRANSITION PERIOD THROUGH TUESDAY MAY FEATURE A
FEW SHOWERS AND STORMS...PRIMARILY OWNING TO COOLING MID LEVEL
TEMPERATURES AND SUBTLE SHORTWAVES ROTATING AROUND PARENT SYSTEM.
PRIMARY FORECAST CONCERNS CENTER ON THIS EARLY PERIOD...
SPECIFICALLY ON REMAINING SHOWER AND THUNDERSTORM THREAT THROUGH
TUESDAY.

WHILE DRIER CONDITIONS LIE AHEAD...STILL HAVE TO DEAL WITH LINGERING
SHOWER POTENTIAL MONDAY AND TUESDAY AS COOLING MID LEVELS INTERACT
WITH LINGERING BOUNDARY LAYER MOISTURE AND ENHANCED LOW LEVEL LAKE
AND SURFACE TROUGH DRIVEN CONVERGENT AREAS. WHILE PRIMARY SHORTWAVE
WILL EXIT STAGE RIGHT EARLY MONDAY...SECONDARY SHORTWAVE DROPPING
SOUTHEAST OUT OF CANADA SLATED TO APPROACH THE AREA BY EARL
EVENING...PRECEDED BY A SURFACE TROUGH AXIS. WHILE PATTERN
RECOGNITION WOULD ARGUE FOR A DRY MORNING BEFORE AFTERNOON HEATING
POSSIBLY STIRS THINGS UP DURING THE AFTERNOON...REFUSED TO GET TOO
FANCY MONDAY AND STUCK WITH INHERITED DAY LONG CHANCE SHOWER
MENTION...ESPECIALLY IN LIGHT OF CONSISTENT TIMING ISSUES WITH
VARIOUS WAVES THIS WEEKEND. HOWEVER...HAVE DROPPED ALL THUNDER
MENTION TO SLIGHT CHANCE WITH MODEL ADJUSTED POINT SOUNDINGS
STRUGGLING TO PRODUCE A FEW HUNDRED JOULES OF MEAN LAYER CAPE.
DOWNWARD SIDE OF DIURNAL CYCLE SHOULD KEEP THINGS DRY MONDAY NIGHT
BEFORE PATTERN REPEATS ITSELF TUESDAY. THINKING IS BY TUESDAY THAT
ADDITIONAL RAIN THREAT WILL BE ALL DIURNALLY DRIVEN...SO HAVE TRIED
SOME TEMPORAL AND AREAL SPECIFICITY... REGULATING ALL MENTION TO THE
AFTERNOON HOURS AND AWAY FROM STABLE MARINE INFLUENCES ALONG THE BIG
LAKES COASTLINES (AT LEAST FOR SPECIFIC AREAS).

HIGH PRESSURE BUILDING SOUTH OUT OF CANADA SHOULD SET UP A DRY MID
WEEK PERIOD BEFORE NEXT LOW AMPLITUDE SHORTWAVE AND SOME SEMBLANCE
OF A WEAKENING FRONTAL SYSTEM BRINGS THE NEXT THREAT FOR SHOWERS AND
STORMS FRIDAY. GIVEN MAINTENANCE OF NORTHWEST FLOW AND WHAT APPEARS
TO BE NEGLIGIBLE MOISTURE RETURN FLOW...WILL KEEP MENTION IN LOW POP
CATEGORY. NEXT AREA OF HIGH PRESSURE QUICKLY BUILDS IN FOR NEXT
WEEKEND...RETURNING THE DRY WEATHER. TEMPERATURES THROUGHOUT THIS
PERIOD WILL RUN WITHIN A FEW DEGREES OF LATE JULY NORMS...WITH HIGHS
IN THE UPPER 70S TO LOWER 80S AND LOWS IN THE LOW TO MID 50S. (AS A
SIDE NOTE...CLIMATOLOGICALLY SPEAKING...THE AVERAGE MAX HIGH
TEMPERATURES OBSERVED FOR THE SUMMER SEASON OCCURS FROM TODAY
THROUGH JULY 23RD (WEDNESDAY)...WITH TEMPERATURES BEGINNING A SLOW
DESCENT THEREAFTER :)).

MSB

&&

.AVIATION...ISSUED 125 PM
ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS
AFTERNOON AND PERSIST INTO THE EVENING. MAINLY VFR CONDITIONS ARE
EXPECTED OUTSIDE OF SHRA/TSRA ACTIVITY...WITH MVFR TO AT TIMES IFR
CONDITIONS EXPECTED WITHIN SHRA/TSRA. LOW CLOUDS/FOG/IFR CONDITIONS
AGAIN POSSIBLE LATER TONIGHT. ADDITIONAL SHOWERS AND A FEW
THUNDERSTORMS ARE POSSIBLE ON MONDAY AS WELL.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...NONE.
LH...NONE.
LS...NONE.
&&
Hazardous weather outlook, Jul 20, 4:11 PM EDT, 2 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
411 PM EDT SUN JUL 20 2008

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
211000-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
411 PM EDT SUN JUL 20 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE HURON...LAKE
MICHIGAN...LAKE SUPERIOR...EASTERN UPPER MICHIGAN AND NORTHERN LOWER
MICHIGAN.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE POSSIBLE ACROSS EASTERN UPPER AND NORTHERN LOWER
MICHIGAN THIS EVENING...AND ACROSS NORTHERN LOWER MICHIGAN OVERNIGHT.
GREATEST THREAT FOR STORMS WILL OCCUR BETWEEN 6 PM AND 10 PM. HEAVY
RAINFALL IS EXPECTED WITH ANY STORMS. STRONGEST STORMS ACROSS
NORTHERN LOWER MICHIGAN MAY PRODUCE WIND GUSTS IN EXCESS OF 50 MPH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS ARE POSSIBLE MONDAY ACROSS NORTHERN LOWER MICHIGAN.
SEVERE WEATHER IS NOT EXPECTED.

THERE IS A CHANCE OF THUNDERSTORMS ON FRIDAY ACROSS EASTERN UPPER
AND NORTHERN LOWER MICHIGAN.

.SPOTTER INFORMATION STATEMENT...SPOTTERS...PLEASE RELAY RAINFALL
REPORTS TO THE NATIONAL WEATHER SERVICE AT YOUR CONVENIENCE.

In the hours before

Local storm report, Jul 20, 5:06 PM EDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
506 PM EDT SUN JUL 20 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0506 PM     HAIL             GLADWIN                 43.98N 84.49W
07/20/2008  M1.00 INCH       GLADWIN            MI   TRAINED SPOTTER

&&

ASULLIVA
Local storm report, Jul 20, 5:10 PM EDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE GAYLORD MI
510 PM EDT SUN JUL 20 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0506 PM     HAIL             11 NE GLADWIN           44.10N 84.33W
07/20/2008  M1.00 INCH       GLADWIN            MI   TRAINED SPOTTER

&&

ASULLIVA
Local storm report, Jul 20, 5:51 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
551 PM EDT SUN JUL 20 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0533 PM     HAIL             2 N MIO                 44.69N 84.13W
07/20/2008  M0.25 INCH       OSCODA             MI   TRAINED SPOTTER

&&

MBOGUTH

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 3:38 PM EDTSevere Thunderstorm WarningAPXGladwin, Ogemaw, Roscommon32 min
Jul 20, 5:08 PM EDTSevere Thunderstorm WarningAPXGladwin37 min
Jul 20, 7:12 PM EDTSpecial Marine WarningAPX93 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.